Texas, 2004Flash Flood in Texas, June 30, 2004
June 30, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 30, 2:42 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 30, 2:42 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT WED JUN 30 2004
.DISCUSSION...
THE BAD NEWS IS THAT IT WILL REMAIN WET...VERY WET...FOR THE NEXT
12-24 HOURS. HIGH POPS (80-100) CENTRAL AND EAST TODAY...DECREASING
TO 30 OUT WEST IN VAL VERDE COUNTY. RIVER FLOODING WILL CONTINUE OUT
WEST TODAY...WITH ONGOING RAIN POSSIBLY LEADING TO MAJOR FLOODING ON
THE SABINAL AND FRIO RIVERS. FLASH FLOODING WILL CONTINUE TO BE A
THREAT AS WELL...UNFORTUNATELY CONCENTRATING OVER THE AUSTIN-SAN
ANTONIO INTERSTATE 35 CORRIDOR THIS MORNING AND AFTERNOON.
THE GOOD NEWS IS THAT THE SYNOPTIC PATTERN WILL UNDERGO SIGNIFICANT
CHANGES OVER THE NEXT 24-48 HOURS THAT WILL LEAVE SOUTH CENTRAL
TEXAS HOT AND DRY FROM FRIDAY THROUGH THE JULY 4TH WEEKEND. AN UPPER
RIDGE OF HIGH PRESSURE WILL BUILD AND BECOME CENTERED OVER NORTHEAST
MEXICO. THE STORM TRACK WILL THEN SHIFT NORTH AND EAST OUT OF THE
AREA. WILL HOLD ONTO MINIMAL POPS (10-20) FOR SOME OF OUR NE COUNTIES
THU NIGHT THROUGH FRIDAY NIGHT TO COVER POSSIBLE MCS EVOLUTION AND
TRACK FROM NORTH TEXAS IN NW FLOW ALOFT. OTHERWISE...WILL GO POPLESS
GIVEN HIGHER CONFIDENCE IN LATEST ECMWF SOLUTION OVER WEAKER RIDGE
GFS SOLUTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 85 75 92 76 / 90 40 20 20
AUSTIN BERGSTROM INTL AIRPORT 84 72 93 73 / 90 40 20 20
DEL RIO INTL AIRPORT 91 75 96 75 / 30 10 10 0
SAN ANTONIO INTL AIRPORT 83 75 92 75 / 100 30 20 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT THRU 4 PM.
&&
11/03/JB
Hazardous weather outlook, Jun 30, 5:00 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT WED JUN 30 2004
TXZ171>173-183>194-202>209-217>225-228-011100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND
THE HILL COUNTY UNTIL 4 PM CDT THIS AFTERNOON. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO PLAGUE THE AREA TODAY ONLY
AGGRAVATING FLASH FLOODING AND RIVER FLOODING. ADDITIONAL RAIN
AMOUNTS COULD RUN 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 6 INCHES.
RAIN CHANCES WILL START TO DECREASE TONIGHT BUT FLOODING MAY
PERSIST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME RIVER FLOODING MAY CONTINUE. OTHERWISE...NO HAZARDOUS WEATHER
IS ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Caldwell
- When
- June 30, 6:30 AM CST to 10:00 AM CST
- Where
- Caldwell County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
Heavy rain began falling shortly after midnight over eastern Comal County, southern Hays, and western Caldwell Counties, as well as most of Guadalupe County. The four county area received between 1 and 2 inches, with as much as 4 inches falling in parts of San Marcos, and between New Braunfels, Seguin, and Maxwell. Flash flooding closed numerous roads between the three cities from near sunrise into the mid morning.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, June 30, 20041 death · 1 injured · 50 kt wind · 5 events
- Flash Flood and Damaging Wind in Texas, June 30, 2004$150,000 · 52 kt wind · 2 events
- Flash Flood in Arkansas, June 30, 2004$100,000 · 1 event
- Flash Flooding in Texas, June 30, 2004$60,000 · 5 events
- Flash Flood and Hail in Minnesota, June 30, 20042 injured · 1 in hail · 25 events
- Flash Flood and Hail in Oklahoma, June 30, 2004$1,000 · 1 in hail · 7 events
- Marine Hail in Lake Huron, June 30, 20041 in hail · 6 events
- Flash Flooding in Texas, June 30, 20044 events
- Hail in Michigan, June 30, 20042.75 in hail · 4 events
- Damaging Winds in Virginia, June 30, 2004$8,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 30, 20043 events
- Flash Flooding in Texas, June 30, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410126.